Alert archive / Iowa / Snow Advisories in 2006
Snow Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this snow advisory at Mar 12, 2006, 4:21 AM CST for 7 counties in Iowa. It took effect at Mar 12, 2006, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2006, 4:21 AM CST (10:21 UTC)
- In effect from
- Mar 12, 2006, 6:00 PM CST
- Expired
- Mar 12, 2006, 3:59 PM CST
- In force
- Issued by
- NWS Des Moines, IA
Counties Emmet County, IA, Hancock County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 164 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 121021 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 421 AM CST SUN MAR 12 2006 ...SNOW ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 AM MONDAY FOR A PORTION OF NORTH CENTRAL IOWA... .AN INTENSE LOW WILL TRACK ACROSS SOUTHERN IOWA AFFECTING A PORTION OF NORTH CENTRAL IOWA AND ADJACENT PORTIONS OF SURROUNDING STATES TODAY AND TONIGHT. PRECIPITATION WILL BEGIN AS EARLY AS LATE AFTERNOON WITH A POSSIBLE MIX OF SLEET AND OR FREEZING RAIN. IAZ004>007-015-016-023-121700- /O.NEW.KDMX.SN.Y.0002.060313T0000Z-060313T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...POCAHONTAS 421 AM CST SUN MAR 12 2006 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. SNOW WILL BEGIN LATE THIS AFTERNOON POSSIBLY MIXED WITH SLEET OR FREEZING RAIN BEFORE CHANGING TO ALL SNOW AFTER 6 PM. THE SNOW WILL CONTINUE OVERNIGHT. SNOWFALL TOTALS EXPECTED WILL BE 3 TO 6 INCHES WITH THE HIGHER AMOUNTS ALONG THE IOWA MINNESOTA BORDER. A FEW LOCATIONS MAY RECEIVE SNOWFALL IN EXCESS OF 6 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS43 KDMX 121701 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1101 AM CST SUN MAR 12 2006 ...SNOW ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 AM MONDAY FOR A PORTION OF NORTH CENTRAL IOWA... .AN INTENSE LOW WILL TRACK ACROSS SOUTHERN IOWA AFFECTING A PORTION OF NORTH CENTRAL IOWA AND ADJACENT PORTIONS OF SURROUNDING STATES TODAY AND TONIGHT. PRECIPITATION WILL BEGIN AS EARLY AS LATE AFTERNOON WITH A POSSIBLE MIX OF SLEET AND OR FREEZING RAIN. IAZ004>007-015-016-023-130115- /O.CON.KDMX.SN.Y.0002.060313T0000Z-060313T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...POCAHONTAS 1101 AM CST SUN MAR 12 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. SNOW WILL BEGIN LATE THIS MORNING POSSIBLY MIXED WITH SLEET OR FREEZING RAIN BEFORE CHANGING TO ALL SNOW AFTER 6 PM. THE SNOW WILL CONTINUE OVERNIGHT. SNOWFALL TOTALS EXPECTED WILL BE 3 TO 6 INCHES WITH THE HIGHER AMOUNTS ALONG THE IOWA MINNESOTA BORDER. A FEW LOCATIONS MAY RECEIVE SNOWFALL IN EXCESS OF 6 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDMX 121716 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1116 AM CST SUN MAR 12 2006 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MONDAY FOR A PORTION OF NORTH CENTRAL IOWA... .A STRONG LOW WILL TRACK ACROSS IOWA TONIGHT AFFECTING A PORTION OF NORTH CENTRAL IOWA AND ADJACENT AREAS OF SURROUNDING STATES THIS AFTERNOON THROUGH TONIGHT. IAZ004>007-015-016-023-130130- /O.CON.KDMX.SN.Y.0002.060313T0000Z-060313T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...POCAHONTAS 1116 AM CST SUN MAR 12 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... SNOW...MIXED AT TIMES WITH SLEET OR FREEZING RAIN...WILL CHANGE TO ALL SNOW BY LATE AFTERNOON AND EARLY EVENING. THE SNOW...MODERATE TO HEAVY AT TIMES...WILL CONTINUE OVERNIGHT. SNOWFALL TOTALS OF 3 TO 6 INCHES ARE EXPECTED...WITH THE HIGHER AMOUNTS ALONG THE IOWA MINNESOTA BORDER. A FEW LOCATIONS MAY RECEIVE SNOWFALL IN EXCESS OF 6 INCHES. A STRONG NORTH WIND BEHIND THE LOW WILL CAUSE BLOWING AND DRIFTING OF SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDMX 122159 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 359 PM CST SUN MAR 12 2006 ...THE SNOW ADVISORY HAS BEEN REPLACED WITH A SNOW AND BLOWING SNOW ADVISORY FROM 6 PM THIS EVENING THROUGH 6 AM MONDAY FOR A PORTION OF NORTH CENTRAL IOWA... .A STRONG SPRING STORM WILL TRACK ACROSS IOWA TONIGHT BRINGING A VARIETY OF WEATHER TO CENTRAL IOWA. NORTHERN SECTIONS OF CENTRAL IOWA WILL SEE 2 TO 5 INCHES OF SNOW TONIGHT FOLLOWED BY A STRONG WIND WHICH WILL CAUSE BLOWING AND DRIFTING SNOW.. IAZ004>007-015-016-023-130600- /O.CAN.KDMX.SN.Y.0002.060313T0000Z-060313T1200Z/ /O.NEW.KDMX.SB.Y.0001.060313T0000Z-060313T1200Z/ /O.NEW.KDMX.BS.Y.0001.060313T1200Z-060313T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...POCAHONTAS 359 PM CST SUN MAR 12 2006 ...SNOW ADVISORY IS CANCELLED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... ...BLOWING SNOW ADVISORY IN EFFECT FROM 6 AM TO 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. A BLOWING SNOW ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING SNOW ADVISORY IS IN EFFECT FROM 6 AM TO 12 PM CST MONDAY. THE SNOW ADVISORY HAS BEEN CANCELED. THIS REPLACES THE SNOW ADVISORY ISSUED EARLIER. THE STORM SYSTEM FORECAST TO LIFT ACROSS IOWA TONIGHT WILL BRING 2 TO 5 INCHES OF NEW SNOW ACROSS PORTIONS OF NORTH CENTRAL IOWA. THE SNOW WILL BE FOLLOWED BY STRONG WIND. THE WIND WILL PRODUCE BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IAZ017-024-033-034-130600- /O.NEW.KDMX.SB.Y.0001.060313T0000Z-060313T1200Z/ /O.NEW.KDMX.BS.Y.0001.060313T1200Z-060313T1800Z/ CERRO GORDO-HUMBOLDT-SAC-CALHOUN- INCLUDING THE CITIES OF...MASON CITY...HUMBOLDT...SAC CITY... ROCKWELL CITY 359 PM CST SUN MAR 12 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... ...BLOWING SNOW ADVISORY IN EFFECT FROM 6 AM TO 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. A BLOWING SNOW ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING SNOW ADVISORY IS IN EFFECT FROM 6 AM TO 12 PM CST MONDAY. THE STORM SYSTEM FORECAST TO LIFT ACROSS IOWA TONIGHT WILL PRODUCE 1 TO 4 INCHES OF NEW SNOW ACROSS PORTIONS OF NORTH AND CENTRAL IOWA TONIGHT. THE SNOW WILL BE FOLLOWED BY STRONG WIND. THE WIND WILL PRODUCE BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITY.. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IAZ025>028-035>039-044>047-130600- /O.NEW.KDMX.BS.Y.0001.060313T1200Z-060313T1800Z/ WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY... FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO... DENISON...CARROLL...JEFFERSON...BOONE 359 PM CST SUN MAR 12 2006 ...BLOWING SNOW ADVISORY IN EFFECT FROM 6 AM TO 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 12 PM CST MONDAY. A VARIETY OF WEATHER WILL OCCUR ACROSS THE ADVISORY AREA TONIGHT. OVERNIGHT THE PRECIPITATION WILL CHANGE TO SNOW. SNOW AMOUNTS ARE FORECAST TO BE 1 TO 3 INCHES BUT A STRONG WIND WILL FOLLOW THE SNOWFALL. THE WIND WILL PRODUCE AREA OF BLOWING SNOW WHICH WILL REDUCE VISIBILITY. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ FAB
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Mar 12, 4:00 AM CST, 21 minutes earlier.
Area forecast discussion, Mar 12, 4:00 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 400 AM CST SUN MAR 12 2006 .DISCUSSION... ...SIGNIFICANT SEVERE WEATHER EXPECTED THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF THE CWA... THE NEXT 24 HOURS WILL BE EXTREMELY BUSY AS POTENT SOUTHWEST STORM EJECTS INTO THE REGION. CURRENTLY...SFC RIDGE SLIDING ACRS S MN WITH DRY NORTHERLY FLOW ACRS IA. HOWEVER...FRONTAL BOUNDARY WHICH SLID THROUGH ON SATURDAY HAS STALLED IN OK AND S MO IN RESPONSE TO LEE SIDE CYCLOGENESIS. THIS BOUNDARY WL QUICKLY PUSH BACK NORTH TODAY AS THE LOW DEEPENS AND HEADS TO THE EAST THIS AFTERNOON. GFS AND NAM STILL DIFFER ON NORTHWARD LIMIT OF MOVEMENT WHICH HAS VERY LARGE IMPLICATIONS ON TORNADO THREAT ACRS THE CWA. SHEAR IS PEGGED WITH 0-6KM BULK SHEAR FROM 75-100KTS...BRN SHEAR OVER 200 AND 0-1KM HELICITY IN EXCESS OF 200. SO...LIMITING FACTOR (FOR TORNADOES ANYWAY) WL BE THE AVAILABILITY OF LOW LEVEL CAPE WHICH ENDS UP BEING A FUNCTION OF FRONTAL POSITIONING. GFS HAS REMAINED RATHER CONSISTENT IN ITS LOCATIONS AND SPC GUIDANCE CERTAINLY FAVORS THIS SOLUTION AS WELL. I CERTAINLY DON/T WANT TO UNDERESTIMATE ITS NORTHWARD MOVEMENT AND A LIBERAL INTERPRETATION IS PROBABLY BEST COURSE OF ACTION. THIS PUTS ANY LOCATION ALONG AND SOUTH OF THE WARM FRONT IN HIGH RISK FOR ALL TYPES OF SEVERE CONVECTION AND WL PUT THIS LINE FROM NEAR CRESTON THROUGH KDSM TO TAMA. SEVERE WEATHER REMAINS POSSIBLE NORTH OF THIS LINE AS WELL WITH ELEVATED STORMS PRODUCING LARGE HAIL. STORMS WL ALSO HAVE VERY FAST MOVEMENT WITH BUNKERS MOTION IN EXCESS OF 50KTS TO THE NORTHEAST. FARTHER NORTHWEST...PCPN TYPE AND QUANTITY BECOME A CONCERN WITH REGARDS TO SNOWFALL AMOUNTS. EST SOUNDING IS PRETTY MUCH SNOW FOR ENTIRE EVENT WITH CHANGE OVER IN FROM NORTHWOOD TO POCAHONTAS IN THE EVENING. APPEARS WE WL PUSH WARNING CRITERIA NEAR EST BUT OTHER LOCATIONS SHOULD BE LESS AS WARMER SOUNDING HOLD OFF CHANGEOVER UNTIL A SIGNIFICANT PORTION OF THE PCPN HAS FALLEN. HAVE OPTED FOR AN ADVISORY ACRS THE NORTH TONIGHT NORTH OF A POCAHONTAS TO NORTHWOOD LINE WHERE 3-6 INCHES ARE EXPECTED. SOME RESIDUAL LIGHT SNOW ON MONDAY WITH MUCH COOLER TEMPERATURES AS SYSTEM PULLS TO THE NORTHEAST. OTHERWISE...SYSTEM ON WEDNESDAY INTO EARLY THURSDAY STILL APPEARS TO BE PROBLEMATIC. GFS/EURO AND CANADIAN ALL ADVERTISE RA/SN ACRS THE CWA...GOING FORECAST HAS THIS COVERED. SNOW AMOUNTS COULD GET RATHER HIGH IF FORECAST TRACK REMAINS RELATIVELY CONSISTENT. && .DMX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY NW CWA FROM 00Z MONDAY TO 12Z MONDAY && COGIL
Hazardous weather outlook, Mar 11, 3:55 PM CST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 355 PM CST SAT MAR 11 2006 IAZ004>007-015>017-023-024-033-034-121200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN- 355 PM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT STORM WILL AFFECT IOWA SUNDAY AFTERNOON THROUGH MONDAY MORNING. SNOW IS EXPECTED FROM SUNDAY EVENING INTO EARLY MONDAY WITH SOME MODERATE ACCUMULATIONS LIKELY. NEW ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE ALONG THE MINNESOTA BORDER WITH LIGHTER AMOUNTS TO THE SOUTH. STRONG NORTH WINDS BY EARLY MONDAY MAY ALSO PRODUCE BLOWING AND DRIFTING SNOW. ANOTHER STRONG STORM SYSTEM WILL AFFECT THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. THE POTENTIAL FOR SEVERAL INCHES OF SNOW WILL EXIST WITH THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED ALTHOUGH SNOWFALL REPORTS WOULD BE APPRECIATED. IAZ025>028-035>039-044>050-057>062-070>074-081>083-092-121200- WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-ADAMS-UNION-CLARKE-TAYLOR- 355 PM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT STORM WILL AFFECT IOWA SUNDAY AFTERNOON THROUGH MONDAY MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS INITIALLY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WIND. SNOW OR A MIX OF RAIN AND SNOW IS EXPECTED FROM LATE SUNDAY EVENING INTO EARLY MONDAY WITH SOME MODERATE ACCUMULATIONS LIKELY NEAR THE HIGHWAY 20 CORRIDOR. ANOTHER STRONG STORM SYSTEM WILL AFFECT THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THE POTENTIAL FOR SEVERAL INCHES OF SNOW WILL EXIST WITH THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. IAZ075-084>086-093>097-121200- MAHASKA-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 355 PM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA. .DAY ONE...TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG SYSTEM IS FORECAST TO AFFECT THE AREA SUNDAY AFTERNOON INTO MONDAY. THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER IS EXPECTED SUNDAY AFTERNOON INTO SUNDAY EVENING. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE ALL POSSIBLE DURING THIS TIME AS THUNDERSTORMS RACE NORTHEAST AT CLOSE TO 50 MPH. ANOTHER STORM SYSTEM WILL AFFECT THE AREA WEDNESDAY AND WEDNESDAY NIGHT. A MIX OF PRECIPITATION IS LIKELY WITH THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR SUNDAY AFTERNOON AND EVENING. FAB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 12:41 PM CST | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 45 min |
| Mar 12, 1:13 PM CST | Severe Thunderstorm Warning | DMX | Davis | 39 min |
| Mar 12, 3:59 PM CST | Blowing Snow Advisory | DMX | Black Hawk, Boone, Bremer, Butler, Calhoun, Carroll and 18 more | 12 hr |
| Mar 12, 3:59 PM CST | Snow and Blowing Snow Advisory | DMX | Calhoun, Cerro Gordo, Emmet, Hancock, Humboldt, Kossuth and 5 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.